Selzentry with Thorazine
May 18, 2013
Can you please tell me how the selzentry will affect thorazine. My son can only take thorazine. We are out of all options with psychiatric drugs. He needs a med change, and we are waiting for test results on selzentry. We have had such bad experiences in the past with other hiv regimens. We've had to switch just to avoid all the psychotic episodes. He is on complera now, but his vl is 468 after being on it for 4 months. This is the best mental condition he has been in for 19 years since he was infected. I am very worried about the change of meds. His cd4 count is 600. I would appreciate your opinion. I am his caregiver and deal with all of his meds. I know how strong thorazine is and all of the effects of it. I am so hesitant to give him something that will boost thorazine side effects. Thanks so much!
Response from Dr. Fawcett
Thanks for writing and for your dedication in assisting your son. The literature states there are possible interactions with maraviroc (Selzentry) and chlorpromazine (thorazine) due to an impact on a liver enzyme both drugs utilize. This can result in a drop in blood pressure and other symptoms. I would consult with a psychiatrist knowledgeable about HIV (if you can) to be certain that the many complicated side effects of thorazine won't be further aggravated.
Take care, David
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute And HIV Transmission Risk
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Diarrhea After Anal With Condom Worried I Have HIV
- Dry Cough After Swallowing Worried I Have HIV
- Herpes After Sex With Sex Worker Worried I Have HIV
- Swollen Lymph Glands After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.